Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 43, NWS Lincoln, IL

June 28, 2015Logan County, Menard County, Sangamon County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 28, 2015, 10:53 PM CDT for Logan County, Menard County, Sangamon County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 10:53 PM CDT (03:53 UTC)
Expired
Jun 29, 2015, 3:00 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Logan County, IL, Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 34 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WGUS53 KILX 290353
FFWILX
ILC107-129-167-290800-
/O.NEW.KILX.FF.W.0043.150629T0353Z-150629T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 300 AM CDT
    
* AT 1052 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PETERSBURG...ATHENS...WILLIAMSVILLE...ELKHART...CANTRALL...LINCOLNS
  NEW SALEM...FANCY PRAIRIE...SALISBURY AND ATTERBERRY.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 107 AND 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4002 8949 3994 8952 3985 8988 4009 8999
      4004 8973

$$

ONTON
2 follow-up statements
780 
WGUS73 KILX 290519
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 AM CDT MON JUN 29 2015

ILC107-129-167-290800-
/O.CON.KILX.FF.W.0043.000000T0000Z-150629T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENARD-LOGAN-SANGAMON-
1219 AM CDT MON JUN 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHERN MENARD...SOUTHWESTERN LOGAN AND NORTHWESTERN SANGAMON
COUNTIES...

AT 1217 AM CDT...UP TO THREE INCHES OF RAIN HAVE FALLEN ACROSS THE 
WARNED AREA. WHILE RAIN HAS RECENTLY DIMINISHED OVER THE 
AREA...FLOODING WILL CONTINUE FOR THE NEXT FEW HOURS BEFORE 
SUBSIDING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PETERSBURG...ATHENS...WILLIAMSVILLE...ELKHART...CANTRALL...LINCOLNS
NEW SALEM...FANCY PRAIRIE...SALISBURY AND ATTERBERRY.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 107 AND 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4002 8949 3994 8952 3985 8988 4009 8999
      4004 8973

$$

ONTON
301 
WGUS73 KILX 290719
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
219 AM CDT MON JUN 29 2015

ILC107-129-167-290718-
/O.CAN.KILX.FF.W.0043.000000T0000Z-150629T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENARD-LOGAN-SANGAMON-
219 AM CDT MON JUN 29 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN MENARD...SOUTHWESTERN LOGAN
AND NORTHWESTERN SANGAMON COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND ADDITIONAL FLASH FLOODING IS NO 
LONGER EXPECTED TO POSE A THREAT...HOWEVER LARGER RIVERS AND 
STREAMS WILL CONTINUE TO FLOOD. OTHER AREAS OF HIGH WATER MAY 
CONTINUE TO SUBSIDE THE NEXT FEW HOURS...PLEASE CONTINUE TO HEED ANY 
ROAD CLOSURES.

LAT...LON 4002 8949 3994 8952 3985 8988 4009 8999
      4004 8973

$$

ONTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:37 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 28, 8:37 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
837 PM CDT SUN JUN 28 2015

.UPDATE...
ISSUED AT 835 PM CDT SUN JUN 28 2015

WILL UPDATE THE FORECAST TO ADJUST POPS REST OF TONIGHT AS LIKELY
CHANCES OF SHOWERS AND THUNDERSTORMS THIS EVENING OVER CENTRAL IL
GRADUALLY DIMINISH FROM WEST TO EAST OVERNIGHT. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM FOR 4 SW COUNTIES OF SCHUYLER...
CASS...MORGAN AND SCOTT. REST OF FORECAST GENERALLY LOOKS ON
TRACK WITH A FAIR AMOUNT OF CLOUDS AND SOME PATCHY FOG POSSIBLE
LATER TONIGHT. LOWS IN THE LOW TO MID 60S WITH COOLEST TEMPS NW OF
THE IL RIVER.

1007 MB SURFACE LOW PRESSURE IN FAR SE IOWA HAD A WARM FRONT OVER
SW IL FROM NEAR QUINCY TO SW OF LITCHFIELD AND MOUNT VERNON.
VIGOROUS SHORT WAVE OVER WI...EASTERN IA AND NORTHERN IL TO DROP
SE TO THE EAST CENTRAL IL/WEST CENTRAL IN BORDER BY 12Z/7 AM
MONDAY. CONVECTION SHOULD GRADUALLY DIMINISH FROM WEST TO EAST
DURING OVERNIGHT AS TROF AXIS PASSES TO OUR EAST. A FEW STRONG TO
SEVERE THUNDERSTORMS BETWEEN LINCOLN AND CANTON AND SE OF
TAYLORVILLE WERE TRACKING SE AT 25 MPH AND SEVERE WX THREAT
CONTINUES ANOTHER 1-2 HOURS FOR SW HALF OF CWA. HAD 1-1.5 INCH
HAIL IN CENTRAL SANGAMON AND CHRISTIAN COUNTIES NEAR
SPRINGFIELD...KINCAID AND TAYLORVILLE ALONG WITH A FEW REPORTS OF
FUNNEL CLOUDS FROM SPRINGFIELD SE TO TAYLORVILLE. ALSO GETTING
HEAVY RAIN REPORTS AS MUCH AS 1 INCH PER HALF HOUR WITH SOME
STREET FLOODING IN BARTONVILLE...SPRINGFIELD AND KINCAID AND THIS
TO CONTINUE TO BE A THREAT AS WELL FOR REST OF THIS EVENING.

&&

.SHORT TERM...(TONIGHT)
ISSUED AT 232 PM CDT SUN JUN 28 2015

1007 MB SURFACE LOW PRESSURE OVER CENTRAL IA WHILE UPPER LEVEL TROF
WAS OVER CENTRAL/WESTERN WI...EASTERN MN AND INTO NE IA AND NW IL.
12Z FORECAST MODELS SHOW VIGOROUS UPPER LEVEL TROF DIGGING SE INTO
CENTRAL AND EASTERN IL THIS EVENING AS SURFACE LOW MOVES INTO
CENTRAL IL BY 06Z/1 AM TONIGHT. ALREADY HAVE SCATTERED SHOWERS AND
THUNDERSTORMS OVER MUCH OF CENTRAL IL AT MID AFTERNOON AS FAR SE AS
I-70 FROM WEAKENING MCS. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME
MORE WIDESPREAD DURING LATE AFTERNOON AND INTO THIS EVENING AS
AIRMASS GETS MORE UNSTABLE AND APPROACHING SHORT WAVE TROF.
CONVECTION TO THEN DIMINISH FROM WEST TO EAST LATER TONIGHT INTO
MONDAY MORNING AS UPPER LEVEL TROF AND SURFACE LOW PRESSURE SHIFTS
EAST OF IL INTO INDIANA BY MONDAY MORNING. SPC HAS SLIGHT RISK OF
SEVERE STORMS FROM PEORIA TO LINCOLN TO SHELBVILLE SW LATE THIS
AFTERNOON INTO MID EVENING FOR 15% RISK OF DAMAGING WIND GUSTS AND
LARGE HAIL AND 5% RISK OF TORNADOES. AREAS SW OF WINCHESTER IN SW
SCOTT COUNTY HAS AN ENHANCED SLIGHT RISK OF SEVERE STORMS WHERE UP
TO 30% RISK OF LARGE HAIL. INSTABILITY ELEVATES A BIT TO 1000-1600
J/KG SW CWA LATE THIS AFTERNOON AND EARLY EVENING WITH SOME HEATING
AS CLOUDS BREAK UP FOR A TIME (ALREADY HAPPENING FROM I-55 WEST)
WITH WEAKENING MCS OVER CENTRAL IL. MORE UNSTABLE AIRMASS IS OVER MO
WHERE CAPES PEAK FROM 2-3K J/KG. THE BULK SHEAR IS MORE IMPRESSIVE
THIS AFTERNOON/EVENING WITH 35-40 KTS SW OF I-74 AND THE BULK SHEAR
IS ALSO STRONGER SW OVER MO WHERE 40-50 KTS. SO THE BIGGER SEVERE WX
THREAT LATE THIS AFTERNOON AND INTO MID EVENING UNTIL SUNSET WILL BE
OVER MO AND SW IL. LOWS TONIGHT IN THE LOW TO MID 60S WITH COOLEST
READINGS NW OF THE IL RIVER.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 232 PM CDT SUN JUN 28 2015

LITTLE IN OVERALL LONG-WAVE PATTERN CHANGE FORECASTED BY MODELS AT
LEAST THROUGH FRIDAY WITH RIDGE REMAINING FROM THE ROCKIES WEST AND
A DEEP TROUGH OVER THE EASTERN U.S.  WITH THE BERMUDA HIGH SHUNTED
AWAY FROM THE GULF COAST...ABUNDANT MOISTURE WILL STREAM NORTHWARD
AND INTERACT WITH SHORT-WAVES ROTATING THROUGH THE TROUGH. MODELS
OFTEN HAVE PROBLEMS FORECASTING THESE TYPE OF WAVES MORE THAN A FEW
DAYS OUT AND WE WILL LIKELY HAVE TO BROADBRUSH MID-WEEK INTO THE
WEEKEND WITH CHANCES OF RAIN EACH DAY.  THERE IS SOME INDICATION
THAT HEAVY RAIN MAY ONCE AGAIN BECOME AN ISSUE WED-FRI AS 12Z GFS
PRECIP WATER APPROACHES 2 INCHES AGAIN BY WEDNESDAY.

AS FOR MONDAY AND TUESDAY...THE WAVE NOW PUSHING THROUGH THE MIDWEST
WILL TEMPORARILY SHUNT DEEP MOISTURE EAST OF ILLINOIS. STILL MAY BE
SOME RAIN CHANCES...PARTICULARLY TUESDAY...BUT COVERAGE AND AMOUNTS
SHOULD BE LESS THAN THEY HAVE BEEN TODAY OR LAST WEEK. WITH
TROUGH IN PLACE...HIGH TEMPS SHOULD REMAIN BELOW NORMAL FOR LATE
JUNE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 659 PM CDT SUN JUN 28 2015

A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS FROM JUST WEST OF
PIA TO SPI WILL TRACK SE TO BMI AND DEC IN ABOUT AN HOUR AND CMI
IN ABOUT 2 HOURS. MVFR CEILINGS WITH OCCUR WITH HEAVIER RAINS AND
VSBYS WILL BE RESTRICTED TO 1-3 MILES AND EVEN BELOW 1 MILE LIKE
AT SPI WHICH GOT DOWN TO 1/4 MILE WITH VERY HEAVY RAIN. SOME HAIL
REPORTS AROUND SPI TOO WITH STRONG-SEVERE THUNDERSTORM AND MAY
AFFECT DEC IN AN HOUR. UPPER LEVEL SHORT WAVE DROPPING SSE INTO IL
FROM CENTRAL AND WESTERN WI AND EASTERN IA TONIGHT WILL CONTINUE
CHANCES OF SHOWERS AND THUNDERSTORMS INTO EARLY OVERNIGHT
ESPECIALLY ALONG I-74. 1006 MB SURFACE LOW PRESSURE OVER SE IA
WILL TRACK INTO EAST CENTRAL IL NEARING INDIANA BORDER BY 12Z/MON
AND EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DIMINISH FROM
WEST TO EAST DURING OVERNIGHT. MVFR CLOUDS LIKELY TO DEVELOP IN
WAKE OF THIS WX SYSTEM DURING OVERNIGHT INTO MON MORNING AND
CEILINGS COULD EVEN GET TO 500-1K FT AFTER 09Z ALONG WITH 2-4
MILES VSBYS WITH FOG. MOST OF CENTRAL IL SHOULD BE DRY MONDAY WITH
ISOLATED CONVECTION MAINLY NE OF I-74 AND EAST OVER INDIANA.

&&

.HYDROLOGY...
ISSUED AT 232 PM CDT SUN JUN 28 2015

MAJOR FLOODING CONTINUES ON THE ILLINOIS FROM HAVANA DOWNSTREAM.
RIVER LEVELS HAVE CRESTED FROM HENRY TO PEROIA AND SHOULD VERY
SLOWLY FALL THIS WEEK. HOWEVER...LEVELS WILL STILL INCREASE
SLIGHTLY FROM HAVANA SOUTHWARD THROUGH MIDWEEK. LEVELS ARE
EXPECTED TO TOP OUT WITHIN A FOOT OF RECORD LEVELS AT
LAGRANDE...MERIDOSA...AND BEARDSTOWN. INTERESTS ALONG THE RIVER
FROM MASON AND FULTON COUNTIES DOWNSTREAM SHOULD CONTINUE TO
MONITOR THE SITUATION CLOSELY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...07
SHORT TERM...07
LONG TERM...BARKER
AVIATION...07
HYDROLOGY...BARKER
Hazardous weather outlook, Jun 28, 2:59 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT SUN JUN 28 2015

ILZ027>029-036-037-040>042-047>052-291100-
CASS-CHRISTIAN-FULTON-KNOX-LOGAN-MASON-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-
259 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEATHER SYSTEM WILL BRING SCATTERED THUNDERSTORMS FOR THIS
AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF
THE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO MID
EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY
THREATS. TORNADOES ARE ALSO POSSIBLE ESPECIALLY FROM JACKSONVILLE
SOUTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN TUESDAY THROUGH
SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

FLOODING WILL CONTINUE ALONG THE ILLINOIS AND SANGAMON RIVERS
THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 AND 9 PM TODAY
ESPECIALLY IN AREAS SOUTHWEST OF SPRINGFIELD.

ILZ030-031-038-291100-
MARSHALL-MCLEAN-WOODFORD-
259 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND INTO TONIGHT.
SEVERE WEATHER IS NOT ANTICIPATED THOUGH A FEW STRONG
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND INTO MID
EVENING WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN TUESDAY
THROUGH SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH THE
ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ043>046-053>057-061-291100-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY-
VERMILION-
259 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON THROUGH
TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED THOUGH A FEW STRONG
THUNDERSTORMS ARE POSSIBLE WITH GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN TUESDAY
AFTERNOON THROUGH SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AROUND MONTICELLO
THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
259 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEATHER SYSTEM WILL MOVE INTO THE AREA WITH A CHANCE OF
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SEVERE
WEATHER IS NOT ANTICIPATED THOUGH A FEW STRONG THUNDERSTORMS ARE
POSSIBLE WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND
HEAVY RAINS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN TUESDAY
AFTERNOON THROUGH SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED THOUGH
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINS MONDAY AFTERNOON
SOUTHEAST OF I-70.

FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH AND
EMBARRAS RIVER NEAR LAWRENCEVILLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Local storm report, Jun 28, 9:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             GREENVIEW               40.08N 89.74W
06/28/2015  M1.00 INCH       MENARD             IL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED HAIL IN GREENVIEW

&&

EJL
Local storm report, Jun 28, 9:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     FLASH FLOOD      2 S CANTON              40.53N 90.04W
06/28/2015                   FULTON             IL   EMERGENCY MNGR

            SIGNIFICANT FLOODING SOUTH OF CANTON ON ROUTE 78 TO THE
            ROUTE 100 INTERSECTION

&&

EJL
Special weather statement, Jun 28, 10:01 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT SUN JUN 28 2015

ILZ042-048-051-290345-
LOGAN-SANGAMON-MENARD-
1001 PM CDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANGAMON COUNTY
UNTIL 1045 PM CDT...

AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ATHENS...OR 13 MILES SOUTH OF MASON CITY...MOVING SOUTH AT 20
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHATHAM...SHERMAN...ROCHESTER...RIVERTON...
WILLIAMSVILLE...MECHANICSBURG...JEROME...SOUTHERN VIEW...LELAND
GROVE...GRANDVIEW...SPAULDING...DAWSON...BUFFALO...CLEAR LAKE...
CURRAN...CANTRALL AND CAPITAL AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 90 AND 111.
 INTERSTATE 72 BETWEEN MILE MARKERS 91 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3990 8977 3992 8977 3992 8971 3997 8970
      3998 8949 3994 8948 3994 8944 3981 8934
      3967 8976 3990 8980
TIME...MOT...LOC 0301Z 350DEG 17KT 4001 8967

BARKER
Local storm report, Jun 28, 10:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1012 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
06/28/2015  M0.75 INCH       MENARD             IL   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL IN ADDITION TO HEAVY RAIN

&&

EJL
Local storm report, Jun 28, 10:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1040 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      4 W LINCOLN             40.15N 89.44W
06/28/2015                   LOGAN              IL   EMERGENCY MNGR

            ROADWAY FLOODING ON ROUTE 10 WEST OF LINCOLN NEAR 700
            AV...ROAD IS NOT CLOSED

&&

EJL
Local storm report, Jun 28, 10:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     5 SE MASON CITY         40.15N 89.63W
06/28/2015                   MASON              IL   EMERGENCY MNGR

            TWO LARGE TREES UPROOTED AND POOL DECK DAMAGED

0935 PM     TSTM WND DMG     3 NE GREENVIEW          40.12N 89.70W
06/28/2015                   MENARD             IL   EMERGENCY MNGR

            UTILITY POLES BLOWN DOWN ALONG NORTH MIDDLETOWN BLACKTOP

&&

EJL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:01 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell44 min
Jun 28, 7:14 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon31 min
Jun 28, 7:39 PM CDTFlash Flood WarningILXFulton, Knox, Logan, Mason, Peoria, Tazewell5 hr
Jun 28, 7:45 PM CDTSevere Thunderstorm WarningILXChristian, Shelby45 min
Jun 28, 7:54 PM CDTSpecial Weather StatementILXLogan51 min
Jun 28, 8:04 PM CDTAreal Flood AdvisoryILXChristian4 hr
Jun 28, 9:04 PM CDTSpecial Weather StatementILXLogan, Mason, Menard41 min
Jun 28, 9:32 PM CDTFlash Flood WarningILXCass, Fulton, Logan, Mason, Menard, Tazewell4 hr
Jun 28, 9:37 PM CDTSevere Thunderstorm WarningILXLogan, Menard38 min
Jun 28, 10:01 PM CDTSpecial Weather StatementILXSangamon44 min
Jun 28, 10:54 PM CDTSpecial Weather StatementILXCumberland51 min
Jun 28, 11:06 PM CDTAreal Flood AdvisoryILXColes, Cumberland, Moultrie, Shelby3 hr
Jun 29, 12:33 AM CDTAreal Flood AdvisoryILXFulton12 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.